Dude, I just have this feeling in my stomach like something's not right. After yesterday's chemo, it's happening again. I also felt it like a week ago. The only way I can describe it is the way your stomach feels after you've spent too long in a swimming pool. I explained it that way to my oncologist, and she had no idea what I was talking about. Maybe I'm the only person whose stomach gets weird after being in the pool too long, lol! But it's been happening to me all my life.
It seems to me that when this feeling is cancer-related and not pool-related, it only happens when I take enough anti-diarrhea medicine to really not have diarrhea. So maybe I've got a bunch of poop in me that can't come out because the diarrhea meds are causing low motility. It feels like "something" is too high in my abdominal cavity, like sitting right under my ribcage, and I'm pretty sure that I'd feel better if I could just poop. I wouldn't say I'm constipated, though. When I wipe, there's still diarrhea on the toilet paper. But when I pooped 5 mins ago, it looked like a normal (but small) piece of poop. I might even call this strange feeling "airy." Like there's air trapped in my abdomen. Not gas, though. I don't feel the urge to fart. More like a very mild sensation of feeling the urge to burp. Like there's air in my chest area. Does that make sense? And just kind of a general "unwell" feeling in the torso area. Maybe it is constipation?? But it doesn't feel like the constipstion is in my rectum. It feels like it's a lot deeper inside me. Why can't I just find that happy medium where I take the right amount of medicine to keep the diarrhea at bay but not make me feel like this??
What I'm going through now is a preferable alternative to shitting myself with diarrhea every 10-15 mins and having to clean myself up and change my underpants. That's what happened the last time I had chemo, so this time, I took medications to prevent that. I just want to feel normal, though. I had a few "normal" days last week. I guess not all of the days can be winners. But this feeling is just so uncomfortable!!
Does anyone know what I'm talking about? Can anyone relate to this feeling? Can anyone explain it better?
Edit: just got off the toilet. It's not solid poop; it's just little chunky pieces. You know what your poop looks like when you eat a bunch of salad? That's what it looks like! Like it just falls apart once it lands in the toilet water. So I don't know what to make of this. Is it that in my effort to prevent chemo diarrhea, I took too much anti-diarrhea medicine and that's what's causing all of this discomfort? It feels like I drank too much water, if that makes any sense at all. Is it that I didn't take ENOUGH anti-diarrhea medicine? No, right? Because I feel like I'd feel better if I could just empty my bowels. Or is this just chemo-related and it has nothing to do with too much, or too little, anti-diarrhea medicine? Seriously, it feels like I drank too much water but it feels "lower" than my stomach, so any attempt to gag it out of myself would be futile. Please help make sense of this.
Edit again: honestly, it feels like there's some poop inside me that doesn't want to come out, and it's just sitting there, refusing to move, blocking me up. Meanwhile, the Gatorade that I drank 30 minutes ago is just sitting on top of it, not able to pass through me. I would drink some coffee right now in an attempt to get everything moving, but I feel like there's no room for the coffee; it would just sit in my throat and not be able to go down. For God's sake, maybe it's not poop that's blocking me at all; maybe it's gas! I hate this!!
F 45, single mother to son, 7 and daughter, 3
DX: stage 4 Rectal Cancer June 2019
Tumor Location: ? cm above anal verge
Tumor type: Adenocarcinoma
Tumor size: 5 cm
Tumor grade: ?
TNM code: ?
Stage : Stage IV-B
# of cancerous lymph nodes: ?
Mets: Numerous mets to liver, lungs
CEA: 22 in July; 11 as of August 15, 7 as of Sept 20
MSI status: MSS
KRAS/BRAF status: KRAS mutation
Ostomy surgery: TBD
Radiation therapy: TBD
Chemotherapy : CAPEOX+Avastin, 6 cycles, with CT scans after 3rd and 6th cycle.